Florida, 2008Tornadoes and Damaging Winds in Florida, March 7, 2008
March 7, 2008 · NWS TAE · 19 events in 8 counties and zones
A brief, but extensive severe weather episode occurred across the Florida Big Bend during the morning of March 7, 2008. There were widespread reports of straight line wind damage across the area, with two confirmed tornadoes reported by NWS survey teams.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief, but extensive severe weather episode occurred across the Florida Big Bend during the morning of March 7, 2008. There were widespread reports of straight line wind damage across the area, with two confirmed tornadoes reported by NWS survey teams. There was also some urban street flooding in Tallahassee. Nearly 10,000 Tallahassee customers were without power.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 7, 5:28 AM EST, 52 minutes earlier.
Area forecast discussion, Mar 7, 5:28 AM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 AM EST FRI MAR 7 2008
.UPDATE...
HAVE UPDATED FORECAST TO INCLUDE HIGH SURF ADVISORY FOR PANHANDLE
BEACHES. ALSO BUMPED UP WINDS OVER PANHANDLE AND SE ALABAMA THIS
MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 47 55 28 64 / 100 40 10 0 0
PANAMA CITY 68 47 56 37 63 / 100 30 10 10 0
DOTHAN 69 43 52 30 63 / 100 30 10 10 0
ALBANY 71 44 53 30 62 / 100 50 10 0 0
VALDOSTA 71 47 55 30 63 / 100 70 10 0 0
CROSS CITY 72 53 59 30 66 / 90 70 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...COLQUITT...COOK...
DECATUR...DOUGHERTY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...SEMINOLE...THOMAS...TIFT...
TURNER...WORTH.
FL...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BAY...
CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
HIGH SURF ADVISORY FROM NOON EST /11 AM CST/ TODAY TO 1 PM EST
/12 PM CST/ SATURDAY FOR THE FOLLOWING ZONES: BAY...COASTAL
WALTON...FRANKLIN...GULF.
COASTAL FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH SATURDAY
MORNING FOR THE FOLLOWING ZONES: DIXIE...TAYLOR.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
CAMPHazardous weather outlook, Mar 7, 4:30 AM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EST FRI MAR 7 2008
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-081000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
430 AM EST FRI MAR 7 2008 /330 AM CST FRI MAR 7 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
...HEAVY RAINFALL AND ISOLATED SEVERE STORMS EXPECTED THROUGH
THIS EVENING...
...COASTAL FLOODING POSSIBLE THIS AFTERNOON AND EVENING FOR
TAYLOR AND DIXIE COUNTIES OF THE BIG BEND...
.DAY ONE...TODAY AND TONIGHT...
PERIODS OF HEAVY RAINFALL ARE ANTICIPATED TODAY AS A LOW PRESSURE
SYSTEM MOVES NORTHEAST ACROSS THE FLORIDA PANHANDLE AND INTO CENTRAL
GEORGIA. WIDESPREAD RAINFALL TOTALS OF TWO TO FOUR INCHES ARE
EXPECTED THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS...MAINLY
FROM THE EASTERN PANHANDLE ACROSS THE FLORIDA BIG BEND AND PORTIONS
OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. WITH GROUNDS ALREADY
SATURATED FROM HEAVY RAINS THE PAST FEW WEEKS AND AREA RIVERS
RUNNING BANK FULL...THE RISK FOR AREAL AND RIVERINE FLOODING WILL
INCREASE ACROSS THE AREA. A FLOOD WATCH HAS BEEN ISSUED FOR THESE
AREAS THROUGH FRIDAY NIGHT.
STRONG SOUTHERLY WINDS TODAY WILL PILE WATER ALONG THE
TAYLOR AND DIXIE COUNTY COASTS. DEPARTURES OF 2 TO 3 FEET ABOVE
NORMAL ASTRONOMICAL TIDES ARE EXPECTED DURING THE HIGH TIDE CYCLE
AROUND MIDDAY TODAY. ASTRONOMICAL TIDES ARE ALREADY RUNNING
HIGH...AND TIDES ABOUT 4 TO 6 FEET ABOVE MEAN LOW LOW WATER LEVELS
WILL BE POSSIBLE DURING THE AFTERNOON HIGH TIDE CYCLE. SOME OVER
WASH OF FLOOD WALLS WILL BE POSSIBLE WITH MOST IMPACTS EXPECTED TO
BE MINOR. ALSO...THERE IS A HIGH RISK FOR RIP CURRENTS TODAY
ALONG THE PANHANDLE AND BIG BEND BEACHES.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY FOR THE
ENTIRE AREA. STRONG WIND SHEAR AND MARGINAL INSTABILITY MAY ALLOW
FOR A FEW SEVERE THUNDERSTORMS TO DEVELOP AS A COLD FRONT PUSHES
EASTWARD ACROSS THE AREA. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES.
INCREASING WINDS AND SEAS OVER THE COASTAL WATERS WILL CREATE
HAZARDOUS MARINE CONDITIONS TONIGHT THROUGH TONIGHT...WITH SMALL
CRAFT ADVISORIES IN EFFECT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
GUSTY NORTHWEST WINDS ON SATURDAY WILL USHER IN MUCH COOLER AIR.
WINDS MAY GUST UP TO 25 MPH ACROSS THE FORECAST AREA SATURDAY
MORNING.
STRONG WINDS OVER THE COASTAL WATERS WILL CREATE HAZARDOUS MARINE
CONDITIONS SATURDAY...WITH SMALL CRAFT ADVISORIES IN EFFECT.
A LIGHT FREEZE IS POSSIBLE SATURDAY NIGHT AS COLD HIGH PRESSURE
SETTLES OVER THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
CAMP
In the hours before
Special weather statement, Mar 7, 5:34 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 AM EST FRI MAR 7 2008
FLZ028-029-034-071115-
DIXIE-LAFAYETTE-TAYLOR-
534 AM EST FRI MAR 7 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE...LAFAYETTE AND
TAYLOR COUNTIES...
* UNTIL 615 AM EST/515 AM CST/
AT 430 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF STEINHATCHEE...MOVING NORTHEAST
AT 45 MPH.
THIS STORM WILL BE NEAR...
6 MILES SOUTHEAST OF STEINHATCHEE BY 545 AM EST.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
25-CAMP
Special weather statement, Mar 7, 5:45 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EST FRI MAR 7 2008
ALZ065-068-071130-
COFFEE-GENEVA-
445 AM CST FRI MAR 7 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE AND GENEVA
COUNTIES IN SOUTHEAST ALABAMA...
* UNTIL 530 AM CST
AT 436 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREEN BAY...OR 17 MILES SOUTHEAST OF
ANDALUSIA...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
85-GIBBS
Special weather statement, Mar 7, 5:53 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EST FRI MAR 7 2008
FLZ014-015-071145-
FRANKLIN-GULF-
553 AM EST FRI MAR 7 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN AND GULF
COUNTIES...
* UNTIL 645 AM EST/545 AM CST/
AT 448 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF STRONG THUNDERSTORMS NEAR PORT ST. JOE...MOVING EAST AT 45
MPH.
WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
85-GIBBS
Special weather statement, Mar 7, 6:18 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 AM EST FRI MAR 7 2008
ALZ065-066-071200-
COFFEE-DALE-
518 AM CST FRI MAR 7 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE AND DALE
COUNTIES...
* UNTIL 600 AM CST
AT 512 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW BROCKTON...OR 8 MILES NORTHWEST OF
ENTERPRISE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
85-GIBBS
Event by event
14 thunderstorm wind, 2 funnel cloud, 2 tornado, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Franklin
- When
- March 7, 6:20 AM EST to 6:30 AM EST
- Where
- Franklin County, 3 mi W of (Aaf)apalachicola Arpt to 5 mi N of Carrabelle
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 29.730, -85.080
There were numerous downed trees and power lines across much of the county.
Thunderstorm Wind, Wakulla
- When
- March 7, 6:55 AM EST to 7:05 AM EST
- Where
- Wakulla County, 5 mi SW of Sopchoppy to 3 mi E of Shadeville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.019, -84.539
Straight line winds downed numerous trees and power lines across the southern and eastern portions of the county. Forty homes were without power.
Thunderstorm Wind, Leon
- When
- March 7, 7:10 AM EST to 7:15 AM EST
- Where
- Leon County, 1.78 mi SSW of Lafayette to 1.62 mi SSE of Lafayette
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.426, -84.232
There were several power poles down in the Southwood Plantation community near Apalachee Parkway and Idlewild Drive. Several business signs were damaged along the Apalachee Parkway. A large branch was hurtled through the roof of a business. The awning of a restaurant was blown down.
Thunderstorm Wind, Leon
- When
- March 7, 7:15 AM EST
- Where
- Leon County, 3.02 mi ENE of Henrietta
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 30.404, -84.238
Several vehicles were damaged by furniture that was tossed around outside a Starbucks in Southwood. A power outage affected the plaza.
Funnel Cloud, Leon
- When
- March 7, 7:25 AM EST
- Where
- Leon County, Capitola
- Reported by
- Public
- Coordinates
- 30.450, -84.080
A funnel cloud was sighted by the public.
Thunderstorm Wind, Leon
- When
- March 7, 7:25 AM EST
- Where
- Leon County, 2.43 mi W of Bradfordville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 30.574, -84.261
A large tree fell on a single family home on Tim Tam Trail in the Killearn Lakes subdivision. The home was severely damaged.
Tornado, Leon
- When
- March 7, 7:25 AM EST to 7:30 AM EST
- Where
- Leon County, 0.67 mi W of Capitola to 0.91 mi NE of Baum
- Rating
- EF1
- Path length
- 4.6 mi
- Path width
- 150 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $750,000
- Reported by
- Emergency Manager
- Coordinates
- 30.449, -84.091
A tornado touched down just west of Capitola near Capitola and Baum Roads, and downed trees and power lines. It then traveled northeast across Capitola and severely damaged eight homes on Whitehouse and Capitola Roads. One person was injured and transported to a local hospital. Downed trees and power lines closed Whitehouse Road at Eva Road, Bucklake Road at Epping Forest Road, Dayflower Circle at Blackberry Lane, and Jefferson Road at Roalde Road. Several homes were damaged with downed trees and power lines on Turkey Roost Road just north of Interstate 10. The tornado lifted just northeast of Wadesboro near Wadesboro Road.
Thunderstorm Wind, Leon
- When
- March 7, 7:27 AM EST
- Where
- Leon County, 1.21 mi NW of Capitola
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.464, -84.092
There were downed trees, power lines and a traffic light on Baum Road.
Thunderstorm Wind, Leon
- When
- March 7, 7:30 AM EST
- Where
- Leon County, Chaires Crossing
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.420, -84.120
Straight line winds blew down several large trees.
Thunderstorm Wind, Jefferson
- When
- March 7, 7:42 AM EST
- Where
- Jefferson County, 1.08 mi SW of Drifton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.488, -83.881
There were numerous downed trees and a barn damaged just north of Interstate 10 near Drifton.
Thunderstorm Wind, Jefferson
- When
- March 7, 7:42 AM EST to 7:45 AM EST
- Where
- Jefferson County, 3.48 mi S of Festus to 1.34 mi WNW of Jarrott
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.550, -83.975
Straight line winds downed numerous trees and power lines and damaged a home from Lake Miccosukee north to Lake Road. The damage swath was four miles long and a half mile wide.
Heavy Rain, Leon
- When
- March 7, 7:45 AM EST
- Where
- Leon County, Tallahassee
- Reported by
- NWS Employee
- Coordinates
- 30.450, -84.280
Very heavy rain in a short period of time caused urban flooding in Tallahassee. Two feet of water was reported over Franklin Boulevard.
Thunderstorm Wind, Madison
- When
- March 7, 7:55 AM EST
- Where
- Madison County, Greenville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.470, -83.630
A few trees were blown down over railroad tracks in Greenville.
Thunderstorm Wind, Madison
- When
- March 7, 8:06 AM EST
- Where
- Madison County, 1 mi W of Madison
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.470, -83.417
A few trees were blown down across a road.
Thunderstorm Wind, Madison
- When
- March 7, 8:15 AM EST
- Where
- Madison County, 1 mi S of Hopewell
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.366, -83.430
A few trees were blown down just south of Hopewell.
Thunderstorm Wind, Madison
- When
- March 7, 8:22 AM EST to 8:25 AM EST
- Where
- Madison County, 2 mi E of Cherry Lake to Pinetta
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.580, -83.396
There were some downed trees and power lines from just east of Cherry Lake to near Pinetta.
Tornado, Taylor
- When
- March 7, 8:36 AM EST to 8:37 AM EST
- Where
- Taylor County, 0.3 mi ESE of Jack Lee Island to 0.64 mi E of Jack Lee Island
- Rating
- EF2
- Path length
- 0.4 mi
- Path width
- 200 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.828, -83.596
A waterspout came ashore as a tornado at Keaton Beach. Damage began along Keaton Beach Drive, just south of Beach Road, and continued east to Marina Drive where most of the significant damage occurred. Sporadic tree and power line damage was observed near Marina Drive. Fifteen homes between Marina Drive and Keaton Beach Drive sustained minor to moderate roof damage. Several decks on these homes failed. One home was destroyed when it was blown off its foundation and tossed into the road. Two injuries were reported. A few small boats were lofted into the air, with one boat moved over 100 feet. The tornado quickly lifted over an open area east of Marina Drive.
Thunderstorm Wind, Dixie
- When
- March 7, 9:05 AM EST to 9:15 AM EST
- Where
- Dixie County, 15 mi W of Cross City to 1 mi W of Old Town
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 29.630, -83.370
Numerous trees and power lines were blown down across the central portion of the county. In the Forest Hills subdivision, a roof was torn off a mobile home, while another was damaged by a fallen tree. Another mobile home was destroyed when a large tree fell on it. A vehicle was damaged by flying debris from a nearby building.
Funnel Cloud, Lafayette
- When
- March 7, 9:10 AM EST
- Where
- Lafayette County, Mayo
- Reported by
- Emergency Manager
- Coordinates
- 30.050, -83.170
A funnel cloud was observed near the high school in Mayo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Florida, March 7, 20082 deaths · 6 injured · $4.0 million · EF2 · 16 events
- Winter Storm in Ohio, March 7 to 8, 2008$785 million · 27 events
- Winter Weather in Louisiana, March 7, 20081 death · $10,000 · 9 events
- Cold in Minnesota, March 7, 20081 death · 1 event
- Winter Storm in Pennsylvania, March 7 to 9, 2008$13 million · 3 events
- Tornado in Georgia, March 7, 20081 injured · $2.0 million · EF1 · 1 event
- Winter Storm in New York, March 7 to 9, 2008$425,000 · 17 events
- Winter Storm in Vermont, March 7 to 8, 2008$345,000 · 7 events
- Heavy Snow in Mississippi, March 7 to 8, 2008$220,000 · 11 events
- Winter Storm in New York, March 7 to 8, 2008$190,000 · 9 events
- Heavy Snow in Arkansas, March 7, 2008$200,000 · 2 events
- Damaging Winds in Mississippi, March 7, 2008$160,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83886, 83887, 83888, 83889, 83890, 83892, 84060, 83894, 83893, 83895, 83896, 83897, 83899, 83900, 83901, 83902, 84070, 83904, 83903.